I have noticed in the past few months that I sometimes have a very small tremor in my jaw. You would not be able to see it. And when I notice it happeneing I stop. I have an anxiety disorder and am on citalopram for it. Could this be caused by stress or meds or could this be the sign of parkinsons disease?
Citalopram can cause temporary movement disorders as well as permanent movement disorders such as tardive dyskinesia (for more information google "Patient Education Tardive Dyskinesia" as the site says "some of these medications may be medically necessary"). Temporary movement disorders can be treated with a side effect pill. Tardive dyskinesia if diagnosed would need a psychiatrist to change to a medication that won't cause it or mask it while worsening it. Bring it to the attention of the doctor or psychiatrist who is prescribing it and if they have any concerns then they should refer you to a neurologist who is a movement disorders specialist as although (except in its early stages) tardive dyskinesia is not reversible it is treatable.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.